J Korean Geriatr Soc Search

CLOSE


Journal of the Korean Geriatrics Society 2003;7(2):159-163.
Published online June 30, 2003.
Cerebral Infarction in Essential Thrombocythemia after Discontinuation of Hydroxyurea
Jung Mee Kim, Eun Kyoung Cho, Young Soo Han, Jeong Ho Han, Doo Eung Kim
본태성 혈소판 증다증 환자에서 Hydroxyurea 사용중단 이후 발생한 뇌경색 1례
Abstract
Abnormalities in the number and function of platelets may contribute to thromboembolic complications in patients with essential thrombocythemia(ET). Physicians often use hydroxyurea which reduces the platelet count for the initial treatment of ET. A 74-year-old man with ET was presented with headache, dysarthria, and right hemiparesis 10 months after discontinuation of hydroxyurea. Initial platelet count was 450x103/microliter and we gave him heparin. However, his platelet count rised upto 1,019x103/microliter within 4 days. He was on hydroxyurea 1.5 g/day and his symptoms improved with decrease of platelet count. We report a case of left MCA(middle cerebral artery) multifocal infarction in ET after discontinuation of hydroxyurea.
Key Words: Hydroxyurea, Essential thrombocythemia, Cerebral infarctio
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 60 View
  • 0 Download
Related articles in
Ann Geriatr Med Res


ABOUT
ARTICLE & TOPICS
Article Category

Browse all articles >

TOPICS

Browse all articles >

BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
#401 Yuksam Hyundai Venturetel, 20, Teheran-ro 25-gil, Gangnam-gu, Seoul 06132, Korea
Tel: +82-2-2269-1039    Fax: +82-2-2269-1040    E-mail: agmr.editorial@gmail.com                

Copyright © 2020 by Korean Geriatrics Society. All rights reserved.

Developed in M2community

Close layer
prev next